Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The structure of open continuous mappings having two valences

Authors: A. K. Lyzzaik and Kenneth Stephenson
Journal: Trans. Amer. Math. Soc. 327 (1991), 525-566
MSC: Primary 30F10; Secondary 57M10
MathSciNet review: 1062192
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The authors study open continuous functions which map the unit disc to compact Riemann surfaces and which assume each value in the range space (with a finite number of exceptions) either $ p$ or $ q$ times for some positive integers $ p$, $ q$. Although the questions here originated in efforts to understand mapping properties of locally univalent analytic functions, the authors remove analyticity assumptions and show that the underlying issues are topological and combinatoric in nature. The mappings are studied by embedding their image surfaces in compact covering spaces, a setting which allows the consideration of fairly general ranges and which accommodates branch and exceptional points. Known results are generalized and extended; several open questions are posed, particularly regarding the higher dimensional analogues of the results.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30F10, 57M10

Retrieve articles in all journals with MSC: 30F10, 57M10

Additional Information

Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society